zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Non-differentiable functionals and applications to elliptic problems with discontinuous nonlinearities. (English) Zbl 1149.49007
Summary: Multiple critical points theorems for non-differentiable functionals are established. Applications both to elliptic variational-hemivariational inequalities and eigenvalue problems with discontinuous nonlinearities are then presented.

MSC:
49J40Variational methods including variational inequalities
35J85Unilateral problems; variational inequalities (elliptic type) (MSC2000)
58E05Abstract critical point theory
49J52Nonsmooth analysis (other weak concepts of optimality)
35J60Nonlinear elliptic equations
35R05PDEs with discontinuous coefficients or data
References:
[1]Ambrosetti, A.; Rabinowitz, P. H.: Dual variational methods in critical point theory and applications, J. funct. Anal. 14, 349-381 (1973) · Zbl 0273.49063 · doi:10.1016/0022-1236(73)90051-7
[2]Averna, D.; Bonanno, G.: A three critical points theorem and its applications to the ordinary Dirichlet problem, Topol. methods nonlinear anal. 22, 93-103 (2003) · Zbl 1048.58005
[3]D. Averna, G. Bonanno, A mountain pass theorem for a suitable class of functions, Rocky Mountain J. Math., in press
[4]Averna, D.; Salvati, R.: Three solutions for a mixed boundary value problem involving the one-dimensional p-Laplacian, J. math. Anal. appl. 298, 245-260 (2004) · Zbl 1080.34007 · doi:10.1016/j.jmaa.2004.05.012
[5]Bonanno, G.: A minimax inequality and its applications to ordinary differential equations, J. math. Anal. appl. 270, 210-229 (2002) · Zbl 1009.49004 · doi:10.1016/S0022-247X(02)00068-9
[6]Bonanno, G.: Some remarks on a three critical points theorem, Nonlinear anal. 54, 651-665 (2003)
[7]Bonanno, G.: A critical points theorem and nonlinear differential problems, J. global optim. 28, 249-258 (2004) · Zbl 1087.58007 · doi:10.1023/B:JOGO.0000026447.51988.f6
[8]Bonanno, G.: Multiple critical points theorems without the palais – Smale condition, J. math. Anal. appl. 299, 600-614 (2004) · Zbl 1071.34015 · doi:10.1016/j.jmaa.2004.06.034
[9]Bonanno, G.; Candito, P.: Three solutions to a Neumann problem for elliptic equations involving the p-Laplacian, Arch. math. (Basel) 80, 424-429 (2003) · Zbl 1161.35382 · doi:10.1007/s00013-003-0479-8
[10]Bonanno, G.; Candito, P.: On a class of nonlinear variational – hemivariational inequalities, Appl. anal. 83, 1229-1244 (2004) · Zbl 1149.35354 · doi:10.1080/00036810410001724607
[11]Bonanno, G.; Giovannelli, N.: An eigenvalue Dirichlet problem involving the p-Laplacian with discontinuous nonlinearities, J. math. Anal. appl. 308, 596-604 (2005) · Zbl 1160.35419 · doi:10.1016/j.jmaa.2004.11.053
[12]Bonanno, G.; Livrea, R.: Periodic solutions for a class of second order Hamiltonian systems, Electron. J. Differential equations 2005, 1-13 (2005) · Zbl 1096.34027 · doi:emis:journals/EJDE/Volumes/2005/115/abstr.html
[13]Bonanno, G.; O’regan, D.: A boundary value problem on the half-line via critical point methods, Dynam. systems appl. 15, 395-408 (2006)
[14]Bonanno, G.; Marano, S. A.: Positive solutions of elliptic equations with discontinuous nonlinearities, Topol. methods nonlinear anal. 8, 263-273 (1996) · Zbl 0891.35038
[15]Brézis, H.: Analyse fonctionelle – théorie et applications, (1983) · Zbl 0511.46001
[16]Chang, K. C.: Variational methods for non-differentiable functionals and their applications to partial differential equations, J. math. Anal. appl. 80, 102-129 (1981) · Zbl 0487.49027 · doi:10.1016/0022-247X(81)90095-0
[17]Clarke, F. H.: Optimization and nonsmooth analysis, Classics appl. Math. 5 (1990) · Zbl 0696.49002
[18]De Giorgi, E.; Buttazzo, G.; Dal Maso, G.: On the lower semicontinuity of certain integral functionals, Atti accad. Naz. lincei cl. Sci. fis. Mat. natur. Rend. lincei (8) mat. Appl. 74, 274-282 (1983) · Zbl 0554.49006
[19]García-Melían, J.; De Lis, J. Sabina: Maximum and comparison principles for operators involving the p-Laplacian, J. math. Anal. appl. 218, 49-65 (1998) · Zbl 0897.35015 · doi:10.1006/jmaa.1997.5732
[20]Gasiński, L.; Papageorgiou, N. S.: Nonlinear hemivariational inequalities at resonance, J. math. Anal. appl. 244, 200-213 (2000) · Zbl 0956.49006 · doi:10.1006/jmaa.1999.6701
[21]Gilbarg, D.; Trudinger, N. S.: Elliptic partial differential equations of second order, (1983)
[22]Hu, S.; Kourogenis, N. C.; Papageorgiou, N. S.: Nonlinear elliptic eigenvalue problems with discontinuities, J. math. Anal. appl. 233, 406-424 (1999) · Zbl 0934.35112 · doi:10.1006/jmaa.1999.6338
[23]Kristály, A.; Varga, C.: On a class of quasilinear eigenvalue problems in RN, Math. nachr. 278, 1756-1765 (2005) · Zbl 1161.35456 · doi:10.1002/mana.200510339
[24]Kristály, A.; Lisei, H.; Varga, C.: Multiple solutions for p-Laplacian type equations, Nonlinear anal. 68, 1375-1381 (2008)
[25]Kufner, A.; John, O.; Fučik, S.: Function spaces, (1977)
[26]Li, S.; Liu, Z.: Perturbations from symmetric elliptic boundary value problems, J. differential equations 185, 271-280 (2002) · Zbl 1032.35066 · doi:10.1006/jdeq.2001.4160
[27]Li, S.; Wu, S.; Zhou, H. -S.: Solutions to semilinear elliptic problems with combined nonlinearities, J. differential equations 185, 200-224 (2002) · Zbl 1032.35072 · doi:10.1006/jdeq.2001.4167
[28]Marano, S. A.: Elliptic boundary value problems with discontinuous nonlinearities, Set-valued anal. 3, 167-180 (1995) · Zbl 0843.35034 · doi:10.1007/BF01038598
[29]Marano, S. A.; Motreanu, D.: On a three critical points theorem for non-differentiable functions and applications to nonlinear boundary value problems, Nonlinear anal. 48, 37-52 (2002) · Zbl 1014.49004 · doi:10.1016/S0362-546X(00)00171-1
[30]Marano, S. A.; Motreanu, D.: Infinitely many critical points of non-differentiable functions and applications to a Neumann type problem involving the p-Laplacian, J. differential equations 182, 108-120 (2002) · Zbl 1013.49001 · doi:10.1006/jdeq.2001.4092
[31]Motreanu, D.; Panagiotopoulos, P. D.: Minimax theorems and qualitative properties of the solutions of hemivariational inequalities, Nonconvex optim. Appl. 29 (1998)
[32]Motreanu, D.; Rădulescu, V.: Variational and non-variational methods in nonlinear analysis and boundary value problems, Nonconvex optim. Appl. (2003)
[33]Panagiotopoulos, P. D.: Hemivariational inequalities. Applications in mechanics and engineering, (1993)
[34]Rabinowitz, P. H.: Minimax methods in critical point theory with applications to differential equations, CBMS reg. Conf. ser. Math. 65 (1985) · Zbl 0609.58002
[35]Ricceri, B.: A general variational principle and some of its applications, J. comput. Appl. math. 113, 401-410 (2000) · Zbl 0946.49001 · doi:10.1016/S0377-0427(99)00269-1
[36]Ricceri, B.: On a three critical points theorem, Arch. math. (Basel) 75, 220-226 (2000) · Zbl 0979.35040 · doi:10.1007/s000130050496
[37]Salvati, R.: Multiple solutions for a mixed boundary value problem, Math. sci. Res. J. 7, No. 7, 275-983 (2003) · Zbl 1055.34037
[38]Struwe, M.: Variational methods, (1996)
[39]Szulkin, A.: Minimax principles for lower semicontinuous functions and applications to nonlinear boundary value problems, Ann. inst. H. Poincaré 3, 77-109 (1986) · Zbl 0612.58011 · doi:numdam:AIHPC_1986__3_2_77_0
[40]Talenti, G.: Some inequalities of Sobolev type on two-dimensional spheres, Internat. ser. Numer. math. 80, 401-408 (1987) · Zbl 0652.26020
[41]Y. Tian, W. Ge, Second-order Sturm – Liouville boundary value problem involving the one-dimensional p-Laplacian, Rocky Mountain J. Math., in press · Zbl 1171.34019 · doi:10.1216/RMJ-2008-38-1-309
[42]Tian, Y.; Ge, W.: Multiple solutions for second-order Sturm – Liouville boundary value problem, Taiwanese J. Math. 11, 975-988 (2007) · Zbl 1144.34015